Florida, 2021

Flash Flood and Flooding in Florida, September 2, 2021

September 2, 2021 · NWS MFL · 3 events in 1 county or zone

The combination of high pressure sinking southward and Tropical Depression Ida moving across the NE United States allowed for a mid-level trough and deep moisture to sink southward across the region. This prompted light S to SW flow, which pushed the Gulf Sea Breeze inland and towards the east coast while the Atlantic Sea Breeze pinned along the east coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

The combination of high pressure sinking southward and Tropical Depression Ida moving across the NE United States allowed for a mid-level trough and deep moisture to sink southward across the region. This prompted light S to SW flow, which pushed the Gulf Sea Breeze inland and towards the east coast while the Atlantic Sea Breeze pinned along the east coast. With adequate moisture and shear, strong storms developed, especially in areas where the sea breezes collided. Heavy rain and flooding were the main hazards.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 2, 11:49 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 2, 11:49 AM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1249 PM EDT Thu Sep 2 2021

.AVIATION(18Z TAFS)...
Deep tropical moisture overspreading the area will support scattered
to numerous convection today, especially for the east coast sites.
Mostly VFR outside of passing SHRA/TS. Included TEMPOs for all east
coast sites from 18-21Z for IFR VIS and perhaps sub-MVFR CIGs. Due
to lingering uncertainty, short fused AMDs may be necessary going
into the evening hours. Convection should linger over the local
waters overnight, except APF where VCSH is mentioned. SW flow today
giving way to L/V winds overnight before picking up again Friday.
Gusty and erratic winds in/near TSRA.

&&

.PREV DISCUSSION... (Issued 844 AM EDT Thu Sep 2 2021)

..Strong Storms Possible Eastern Areas This Afternoon...
..Heavy Rainfall Possible Eastern Areas This Afternoon...

UPDATE...
High pressure to the south will allow for light W/SW winds to
continue areawide. GOES-16 water vapor imagery clearly depicts a
moisture "tail" associated with the remnants of Ida sliding down
across the Sunshine State, eventually reaching South FL.
Simultaneously, a mid-level trough with an attendant surface
boundary will also progress southward across the peninsula. This
increase in deep moisture will support scattered to numerous PoPs
this afternoon, especially along the east coast metro areas thanks
to mostly W steering flow. Unfortunately, the steering flow is on
the lackluster side (under 10 kt) which means most cell movement
will be in the form of cell mergers/collisions and outflow
boundaries.

Comparing MFL's, TBW's, and KEY's 02/12Z sounding, a very evident
moisture and wind gradient is observed --- lighter steering flow
to the south (~5 kt) and a little more oomph to the steering flow
to the north (15-20 kt) along with deeper moisture to the north.
Thus, cells that develop today will likely move slower across
areas generally south of Alligator Alley and slightly faster and
more numerous across areas generally north of Alligator Alley.
500 mb temperatures are on the warmer side today (around -5.9C)
which will hinder significant updraft development, however strong
storms are still possible across the east coast this afternoon,
especially when diurnal heating is greatest. DCAPE approaching
1000 J/kg and gradually steepening lapse rates may also aid in an
isolated damaging wind gust. Decent SRH values near 90 m2/s2 could
also support an environment favorable for funnel clouds,
including the east coast where frictional convergence is
anticipated.

The main hazards for today will be lightning, funnel clouds, strong
wind gusts, and heavy rainfall with the potential for flooding
along urban/metro areas of South FL. Looking at FFG, 1-hr FFG is
~3-4 inches across most areas of South FL, whereas 3-hr FFG is
~3-5 inches. Due to antecedent soil conditions and previous heavy
rainfall from the past few days, low-lying and poor drainage areas
may have some issues today. Keep abreast of the situation since
high end PoPs stick around through the weekend.

Despite increasing showers and storms today, toasty temperatures
stick around, with mid-upper 80s along the Gulf Coast and upper
80s to lower 90s across the east coast. Heat indices creeping
towards the triple digits.

BEACHES...
Due to persistent SW flow, upgrading the rip current risk to
moderate across the Gulf Coast beaches of South FL. Elevated risk
should continue the next few days.

PREV DISCUSSION... (Issued 718 AM EDT Thu Sep 2 2021)

AVIATION(12Z TAFS)...
Deep tropical moisture overspreading the area will support
scattered to numerous convection today, especially for the east
coast sites. Mostly VFR conditions expected outside of SHRA/TS,
though will likely create TEMPO groups with later package as
confidence on timing and coverage grows, again especially along
the east coast. Too uncertain for the time being so handling with
VCTS and short fused AMDs may be necessary. Sub-MVFR conditions
likely in convection that moves over an airfield. SW flow today
giving way to L/V winds overnight.

PREV DISCUSSION... (Issued 225 AM EDT Thu Sep 2 2021)

SHORT TERM (Thursday-Friday)...

High pressure south of the region with W/SW wind flow across the
area. A mid-level trough, with a surface boundary, and moisture
"tail" associated with the remnants of Ida will be sliding down
the peninsula. Increased moisture with an unsettled pattern and
increased rain chances. Highest chances on Thursday will be over
northern portions of the region and the east coast metro. Locally
heavy rainfall with potential for localized flooding, gusty winds
and frequent lightning will be the primary impacts.

Moisture remains across the are on Friday as the trough  and surface
boundary lingers just north or across the region to end the week. A
similar pattern for Friday with scattered to numerous showers and
thunderstorms favoring the interior and east coast given the flow
regime. Hazards will be similar today with gust winds and frequent
lightning possible. Friday, there may be a little more of flooding
potential along the east coast with regards to a little less storm
motion and the potential for heavy downpours with efficient rain
producers. The flooding potential for Friday will depend on the
antecedent conditions from rainfall today.

High temperatures will be in the upper 80s and low 90s with heat
indices approaching triple digits in some areas.

LONG TERM (Friday Night through Next Week)...

Models show a stationary, decaying frontal boundary across the FL/GA
border, with its parent trough extending across much of the E CONUS.
Meanwhile, high pressure centers dominate the GOMEX and the west
Atlantic.

Enhanced moisture south of the front will keep the peninsula under a
relatively moist airmass with model PWATs in the 1.7 to 2 inches
range. For the weekend, long range models show fair agreement in
developing a mid-upper low near the Bahamas, and bring it westward
toward the peninsula. If this low materializes, it will provide
enhanced lifting/instability across SoFlo for a few thunderstorms to
become strong, especially Saturday afternoon. Any showers/storms
that form during the weekend and into early next week will likely be
slow movers as the described synoptic scenario keeps pressure
gradients very relaxed across SoFlo.

Expect mainly scattered to numerous showers and thunderstorms to
develop each day with the best coverage over the eastern areas. And
with the relatively weak winds in place, some of the heavier
downpours could produce localized flooding as they linger longer
over the same locations.

For early next week, models show the aforementioned trough still
persisting over the eastern seaboard and keeping a generally light
S/SW wind regime in place over SoFlo. Thus, expect tropical moisture
advection to continue, which will continue to support at least high-
end scattered showers and thunderstorms to develop each day with the
highest POPs over the eastern areas.

AVIATION(06Z TAFS)...
L/V winds continue overnight with SW/W flow later this morning and
this afternoon. Scattered showers and thunderstorms across the
region in the afternoon. Mostly VFR conditions outside of SHRA/TS
that may impact the terminals. Until timing becomes more certain
will leave VCTS for now with any tempos for restrictions with
further forecast updates. L/V once again tomorrow night.

MARINE...
Fairly benign marine conditions, outside of convection,
across local South Florida waters with south/southwesterly flow.
Scattered to numerous showers and thunderstorms are possible over
the local waters throughout the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  92  77  91 /  40  60  30  60
West Kendall     75  92  75  92 /  30  50  30  50
Opa-Locka        77  92  76  91 /  30  60  30  60
Homestead        74  91  75  90 /  30  40  30  50
Fort Lauderdale  77  91  77  90 /  30  70  30  60
N Ft Lauderdale  77  91  77  90 /  30  70  30  60
Pembroke Pines   76  91  75  91 /  30  70  30  60
West Palm Beach  75  91  75  91 /  30  70  30  60
Boca Raton       76  91  75  90 /  30  70  30  60
Naples           77  88  76  89 /  50  60  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Fell
Today through Friday and Marine...Kelly
Friday Night through Wednesday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 2, 7:40 AM EST, 5 hours 20 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
840 AM EDT Thu Sep 2 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
840 AM EDT Thu Sep 2 2021

...A Few Strong Storms Possible Today East Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: An elevated risk for rip currents along the Gulf Coast
beaches.

Thunderstorms: Scattered thunderstorms are possible with the best
coverage over eastern areas this afternoon into early this evening.
Strong wind gusts, lightning, heavy rainfall, localized flooding, and
funnel clouds are possible.

Wind: The strongest thunderstorms could contain wind gusts in excess
of 45 mph.

Flooding: Localized flooding possible over coastal areas.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the local South Florida waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous showers and thunderstorms will continue
through the rest of the forecast period, with locally gusty winds,
frequent lightning, and heavy rainfall and flooding possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Fell

In the hours before

Local storm report, Sep 2, 11:02 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 WNW HOWARD            25.64N 80.36W
09/01/2021                   MIAMI-DADE         FL   PUBLIC

            DELAYED REPORT FROM SEPTEMBER 1ST: REPORT
            RECEIVED VIA NEXTDOOR OF A COUPLE OF LARGE
            TREE LIMBS DOWN NEAR SW 104 AVE AND SW 136
            STREET IN THE FALLS NEIGHBORHOOD. TIME
            ESTIMATED BY RADAR. RADAR ESTIMATED WIND
            SPEEDS OF AT LEAST 45 MPH IN THE AREA, AND
            POSSIBLY A BIT HIGHER.

&&

RM
Local storm report, Sep 2, 11:18 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1218 PM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     MARINE TSTM WIND 2 N MARCO ISLAND        25.97N 81.73W
09/02/2021  M39 MPH          COLLIER            FL   MESONET

            A MARINE THUNDERSTORM WIND OF 39 MPH WAS
            RECORDED BY THE CWOP MESONET STATION FW8551
            AT MARCO ISLAND. ELEVATION IS 0 FEET.

&&

FELL
Special weather statement, Sep 2, 11:24 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
1224 PM EDT Thu Sep 2 2021

FLZ066-067-069>071-073-075-021700-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
1224 PM EDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of Collier, northern
Mainland Monroe, northern Miami-Dade, eastern Hendry, Broward and
western Palm Beach Counties through 100 PM EDT...

At 1223 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles east of Montura to 9 miles southeast of Hendry
Correctional to 7 miles west of Copeland. Movement was northeast at
25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Chokoloskee, Canal Point,
Lake Harbor, Everglades City, Plantation Island, Loop Road Ee Center,
Carnestown, Belle Glade Camp, Copeland, Wilderness Waterway, Holey
Land Wildlife Refuge, Hendry Correctional, Big Cypress National
Preserve, Fortymile Bend, Miccosukee Indian Reservation and Royal
Palm Hammock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2634 8128 2675 8102 2681 8084 2679 8082
      2683 8079 2689 8059 2579 8057 2557 8126
      2566 8136 2573 8134 2575 8141 2579 8144
      2578 8148 2596 8166
TIME...MOT...LOC 1623Z 243DEG 22KT 2661 8096 2621 8111 2597 8147

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Sep 2, 12:01 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Miami FL
101 PM EDT Thu Sep 2 2021

FLZ067-070>074-021730-
Inland Broward County FL-Inland Collier County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
101 PM EDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of northwestern Miami-
Dade, western Broward and western Palm Beach Counties through 130 PM
EDT...

At 100 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from 6 miles southwest of Okeelanta to 12 miles southwest
of Intersection Alligator Alley And Miami Canal. Movement was
northeast at 30 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Pembroke Pines, Miramar, Belle Glade, Pahokee, South Bay, Lake
Harbor, Weston, Hialeah Gardens, Medley, Okeelanta, Rotenberger
Wildlife Refuge, Belle Glade Camp, Intersection I-75 And U.S. 27,
Miccosukee Service Plaza, Pennsuco, Mile Marker 30 On Alligator
Alley, Holey Land Wildlife Refuge, Intersection Alligator Alley And
Miami Canal, Intersection Krome And U.S. 27 and Miccosukee Indian
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2571 8071 2611 8088 2667 8089 2689 8052
      2588 8036
TIME...MOT...LOC 1700Z 230DEG 25KT 2654 8080 2598 8071

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Sep 2, 12:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
132 PM EDT Thu Sep 2 2021

FLZ067-068-071-072-021800-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
132 PM EDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of central Broward and
southeastern Palm Beach Counties through 200 PM EDT...

At 132 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 9 miles east of Belle Glade to 10 miles east of Holey
Land Wildlife Refuge to 7 miles south of Mile Marker 30 On Alligator
Alley. Movement was east at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Coral Springs, West Palm Beach,
Davie, Plantation, Sunrise, Tamarac, Wellington, Margate, Palm Beach
Gardens, Belle Glade, Lauderhill, Weston, North Lauderdale, Royal
Palm Beach, Lauderdale Lakes, Cooper City and Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2690 8020 2644 8020 2599 8023 2596 8063
      2642 8076 2671 8064
TIME...MOT...LOC 1732Z 262DEG 17KT 2664 8052 2640 8056 2605 8057

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Sep 2, 12:57 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
157 PM EDT Thu Sep 2 2021

FLZ067-068-071-072-168-172-021830-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
157 PM EDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of northern Broward and
eastern Palm Beach Counties through 230 PM EDT...

At 157 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near West Palm Beach to near Wellington to 7 miles
west of Parkland. Movement was east at 25 mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Coral Springs, West Palm Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
Worth, Riviera Beach, Lighthouse Point, Palm Beach, Tequesta,
Highland Beach, Juno Beach, Ocean Ridge, Coconut Creek, Greenacres
and Royal Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2696 8003 2629 8003 2631 8046 2642 8054
      2677 8053 2696 8022
TIME...MOT...LOC 1757Z 273DEG 20KT 2678 8018 2660 8028 2634 8037

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SB

The radar

The Miami radar (KAMX), 26 km away, was scanning. The volume nearest the first event began at 17:57 UTC.

Open the radar archive at this moment

Event by event

2 flood, 1 flash flood. Local standard time, as filed.

Flood, Miami-Dade

When
September 2, 1:00 PM EST to 3:00 PM EST
Where
Miami-Dade County, 2.38 mi ENE of West Miami to 1.48 mi WNW of Miami
Cause
Heavy Rain
Reported by
Public
Coordinates
25.785, -80.235

Multiple reports of flooding via members of the public and Florida 511. Video reports via social media of water covering the right lane of NW 27 Avenue, just north of Flagler Street. Water extended past the curb and covered the adjacent sidewalk and a bus stop. Also, reports of flooding on SR 836 westbound blocking two right lanes. Rainfall observations from the general area indicated about 3 inches of rain.

Flood, Miami-Dade

When
September 2, 1:00 PM EST to 3:00 PM EST
Where
Miami-Dade County, 1.21 mi N of Miami Beach to 0.57 mi N of Miami Beach
Cause
Heavy Rain
Reported by
Social Media
Coordinates
25.817, -80.123

Reports of flooding via social media of flooding near the intersection of Collins Avenue and 40th Street. Rainfall observations from the general area indicated about 1-3 inches of rain.

Flash Flood, Miami-Dade

When
September 2, 2:00 PM EST to 5:00 PM EST
Where
Miami-Dade County, 0.93 mi NNE of Miami to 1.05 mi SSE of Miami
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
25.782, -80.192

Multiple reports of flooding via members of the public and an off duty NWS meteorologist. Video reports were received via social media of street flooding in Downtown Miami and Brickell. Water was fairly deep in the right two lanes of Biscayne Boulevard southbound and water almost halfway up vehicle tires in a parking lot north of the Freedom Tower. Also, reports were received of standing water at knee level (around 1-2 feet deep) near Mary Brickell Village and adjacent locations, causing vehicles to stall and become stranded, as well as water encroaching on businesses. Sandbags had to be used to keep water from entering.

Rainfall observations from the general area indicated about 3 inches of rain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984286, 984287, 985586.